Alert archive / Wyoming / High Wind Watches in 2021
High Wind Watch 15, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Dec 4, 2021, 8:09 AM MST for Sweetwater County, Wyoming. It took effect at Dec 5, 2021, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 4, 2021, 8:09 AM MST (15:09 UTC)
- In effect from
- Dec 5, 2021, 6:00 AM MST
- Expired
- Dec 4, 2021, 7:22 PM MST
- In force
- Issued by
- NWS Riverton, WY
County Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659 WWUS75 KRIW 041509 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 809 AM MST Sat Dec 4 2021 WYZ018-041615- /O.CAN.KRIW.HW.W.0019.211204T2200Z-211205T1500Z/ Lander Foothills- Including the city of Lander 809 AM MST Sat Dec 4 2021 ...HIGH WIND WARNING IS CANCELLED... Strong winds are no longer expected in this area; however, windy conditions are still expected to occur. $$ WYZ010-050400- /O.UPG.KRIW.HW.A.0014.211205T1200Z-211205T2200Z/ /O.EXB.KRIW.HW.W.0019.211205T1300Z-211205T2200Z/ Northeast Johnson County- Including the city of Buffalo 809 AM MST Sat Dec 4 2021 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 3 PM MST SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Northeast Johnson County. * WHEN...From 6 AM to 3 PM MST Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...High wind coupled with snow showers could create areas of decreased visibility and slick roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ004-006-050400- /O.UPG.KRIW.HW.A.0014.211205T1200Z-211205T1900Z/ /O.EXB.KRIW.HW.W.0019.211205T1300Z-211205T2200Z/ North Big Horn Basin-Southeast Big Horn Basin- Including the cities of Basin, Greybull, Lovell, Powell, Shell, Ten Sleep, and Worland 809 AM MST Sat Dec 4 2021 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 3 PM MST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...North Big Horn Basin and Southeast Big Horn Basin. * WHEN...From 6 AM to 3 PM MST Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...High wind coupled with snow showers could create areas of decreased visibility and slick roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ019-020-050400- /O.EXT.KRIW.HW.W.0019.211204T2200Z-211205T0900Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 809 AM MST Sat Dec 4 2021 ...HIGH WIND WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. Isolated higher gusts up to 70 mph will be possible along Outer Drive/Wyoming Blvd on the south side of Casper. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...From 3 PM this afternoon to 2 AM MST Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ017-050400- /O.EXT.KRIW.HW.W.0019.211205T0300Z-211205T1500Z/ Wind River Basin- Including the cities of Riverton and Shoshoni 809 AM MST Sat Dec 4 2021 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected around Lander. West-northwest winds with gusts up to 60 mph expected around Riverton. * WHERE...Lander Foothills and Wind River Basin. * WHEN...From 8 PM this evening to 8 AM MST Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ002-003-050400- /O.CON.KRIW.HW.W.0019.000000T0000Z-211205T1300Z/ Absaroka Mountains-Cody Foothills- Including the cities of Clark, Cody, and Meeteetse 809 AM MST Sat Dec 4 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Absaroka Mountains and Cody Foothills. * WHEN...From 6 AM Saturday to 6 AM MST Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ016-050400- /O.CON.KRIW.HW.W.0019.211204T1800Z-211205T1500Z/ Upper Wind River Basin- Including the city of Dubois 809 AM MST Sat Dec 4 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM MST SUNDAY... * WHAT...West winds 25 to 40 mph with gusts up to 65 mph expected. * WHERE...Upper Wind River Basin, including Dubois and Crowheart. * WHEN...From 11 AM Saturday to 8 AM MST Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ015-050400- /O.CON.KRIW.HW.W.0019.211204T1800Z-211205T1300Z/ Wind River Mountains East- 809 AM MST Sat Dec 4 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM MST SUNDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Wind River Mountains East. * WHEN...From 11 AM Saturday to 6 AM MST Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers, near Red Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ028>030-050400- /O.NEW.KRIW.HW.A.0015.211205T1300Z-211206T0000Z/ Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Rock Springs, Green River, and Wamsutter 809 AM MST Sat Dec 4 2021 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Rock Springs and Green River, Flaming Gorge and East Sweetwater County. * WHEN...From Sunday morning through Sunday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/riw
1 follow-up statement
421 WWUS75 KRIW 050222 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 722 PM MST Sat Dec 4 2021 WYZ028-029-050330- /O.CAN.KRIW.HW.A.0015.211205T1300Z-211206T0000Z/ Rock Springs and Green River-Flaming Gorge- Including the cities of Rock Springs and Green River 722 PM MST Sat Dec 4 2021 ...HIGH WIND WATCH IS CANCELLED... The high wind watch has been canceled for western Sweetwater County including Green River and Rock Springs. However, strong westerly winds between 20 to 35 mph with occasional gusts of 45 to 50 mph are still expected Sunday. $$ WYZ030-051300- /O.UPG.KRIW.HW.A.0015.211205T1300Z-211206T0000Z/ /O.EXB.KRIW.HW.W.0019.211205T0900Z-211205T2200Z/ East Sweetwater County- Including the city of Wamsutter 722 PM MST Sat Dec 4 2021 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 3 PM MST SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Eastern two, thirds of Sweetwater County. * WHEN...From 2 AM to 3 PM Sunday. * IMPACTS...Mainly to transportation. Enhanced blowover risk risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes Interstate 80. * ADDITIONAL DETAILS...Please keep two hands on the steering wheel in case of sudden, very strong wind gust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ WYZ027-051300- /O.EXB.KRIW.HW.W.0019.211205T0900Z-211205T2200Z/ South Lincoln County- Including the cities of Kemmerer and Cokeville 722 PM MST Sat Dec 4 2021 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 3 PM MST SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Southern Lincoln County. * WHEN...From 2 AM to 3 PM Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Please keep two hands on the steering wheel in case of sudden, very strong wind gust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ WYZ002-003-051300- /O.CON.KRIW.HW.W.0019.000000T0000Z-211205T1300Z/ Absaroka Mountains-Cody Foothills- Including the cities of Clark, Cody, and Meeteetse 722 PM MST Sat Dec 4 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. In the mountains, winds between 40 and 50 mph with gusts to 80 mph will occur in a few locations. * WHERE...Absaroka Mountains and Cody Foothills. * WHEN...Now until 6 AM Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes along Highway 120. * ADDITIONAL DETAILS...Please keep two hands on the steering wheel in case of sudden, very strong wind gust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. People should avoid being outside in forested areas, as there is a slight possibility of trees falling, and, or big branches. && $$ WYZ016-051300- /O.CON.KRIW.HW.W.0019.000000T0000Z-211205T1500Z/ Upper Wind River Basin- Including the city of Dubois 722 PM MST Sat Dec 4 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WHAT...West to northwest winds 25 to 40 mph with gusts up to 65 mph expected. * WHERE...Upper Wind River Basin, including Dubois and Crowheart. * WHEN...Now until 8 AM Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Please keep two hands on the steering wheel in case of sudden, very strong wind gust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ WYZ015-051300- /O.CON.KRIW.HW.W.0019.000000T0000Z-211205T1300Z/ Wind River Mountains East- 722 PM MST Sat Dec 4 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Wind River Mountains East. * WHEN...Now until 6AM Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes along South Pass including near Red Canyon. * ADDITIONAL DETAILS...Please keep two hands on the steering wheel in case of sudden, very strong wind gust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extreme caution if you must drive. People should avoid being outside in forested areas, as there is a slight possibility of trees falling, and, or big branches. && $$ WYZ017-051300- /O.CON.KRIW.HW.W.0019.211205T0300Z-211205T1500Z/ Wind River Basin- Including the cities of Riverton and Shoshoni 722 PM MST Sat Dec 4 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WHAT...Northwest winds between 30 and 40 mph with gusts around 60 mph. * WHERE...Wind River Basin along and northwest of a line from Fort Washakie to Pavillion. Winds are expected to be much lighter over the central Wind River Basin including Hudson, Riverton and Shoshoni. * WHEN...Now until 8 AM Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Please keep two hands on the steering wheel in case of sudden, very strong wind gust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ WYZ019-020-050900- /O.CON.KRIW.HW.W.0019.000000T0000Z-211205T0900Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 722 PM MST Sat Dec 4 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. Isolated higher gusts up to 70 mph will be possible along Outer Drive/Wyoming Blvd on the south side of Casper. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...Now until 2 AM Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Please keep two hands on the steering wheel in case of sudden, very strong wind gust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ WYZ010-051300- /O.CON.KRIW.HW.W.0019.211205T1300Z-211205T2200Z/ Northeast Johnson County- Including the city of Buffalo 722 PM MST Sat Dec 4 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM MST SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Northeast Johnson County. * WHEN...From 6 AM to 3 PM Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes Interstates 25 and 90. * ADDITIONAL DETAILS...High wind coupled with snow showers could create areas of decreased visibility and slick roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ WYZ004-006-051300- /O.CON.KRIW.HW.W.0019.211205T1300Z-211205T2200Z/ North Big Horn Basin-Southeast Big Horn Basin- Including the cities of Basin, Greybull, Lovell, Powell, Shell, Ten Sleep, and Worland 722 PM MST Sat Dec 4 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM MST SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...North Big Horn Basin and Southeast Big Horn Basin. * WHEN...From 6 AM to 3 PM Sunday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...High wind coupled with snow showers could create areas of decreased visibility and slick roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. && $$ Team Riverton/21
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Dec 4, 3:56 AM MST, 4 hours 13 minutes earlier.
Area forecast discussion, Dec 4, 3:56 AM MST, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Riverton WY 356 AM MST Sat Dec 4 2021 .SHORT TERM...Today through Monday night Quite a lot to talk about over the next few days. First with some colder air moving in from the north, some low clouds and patchy fog have formed across the north. These should last through the night and into the first part of the morning before lifting. And this brings us to the next concern, high wind. The pattern looks favorable for high wind for many locations. A cold front will be droppings southward out of Montana, tightening the pressure gradient.The first places to see it will be the favored pre frontal locations, like the lee of the Absarokas and the southwestern Wind Corridor. The one area that looks concerning is the Lander Foothills. The 700 millibar flow looks more west than southwest, which is usually not favored for high wind. However, there will be plenty of mid level wind, 50 to as much as 75 knots, depending on which model you believe. Also, there will be plenty of downward forcing courtesy of the front right quadrant of an 140 knot jet streak.So, we will leave the warnings as is for now. We also thought about adding Sweetwater County. The 700 millibar winds are plenty strong, but guidance is borderline. There is a special weather statement up for that area, and again we will stick with that for now. The aforementioned front will then drop southward into Wyoming later tonight and drop through the state on Sunday. The main threat of high wind will then shift to areas favored by the cold advection / northwest flow regime, mainly the Wind River Basin, Big Horn Basin and especially Johnson County. The NAM guidance is especially bullish for northern Johnson County, having 43 knots sustained at the Buffalo airport. This does tend to be overcooked though. The GFS guidance looks more reasonable at 35 knots, but high wind nevertheless. This will likely peak in the morning hours following the frontal passage, then decreasing later in the afternoon as the pressure gradient decreases and the front moves southward. Now on the other threat snow. There will be plenty of upper level forcing with the jet energy. However, the front does not have a lot of moisture to work with. So in most areas, amounts should be on the light side. However, with the front, this will likely be a banded snow. In other words, the kind of snow where accumulations will vary over the short distance and are impossible to pinpoint a few hours out, let alone more than 24 hours out. It would not surprise me if a few spots in the lower elevations picked up 2 or 3 inches of snow on Sunday. Snow would mainly fall over the northern third of the area, roughly north of a line from Casper to Thermopolis to Jackson. Areas in the south will see dry conditions continue. Like the wind, snow showers should become less numerous late and basically end shortly after sunset. As for temperatures, it will be slap to the face for many people. It looks to only go back to seasonal normals for most, but after the record warmth it will feel cold. Temperatures may end up falling during the day on Sunday. There is a large spread in guidance for Sunday night, as much as 15 degrees. The NAM again seems to cold, especially in areas that would see little or no snow on Sunday. We split the middle for now. Concerns then shift to western Wyoming as a Pacific system begins to approach the area. The models continue to slow on its progression though. Most now hold any precipitation off until around sunrise Monday across the west. The heaviest precipitation looks to be Monday night through, when the trough axis reaches the west. Some highlights may be needed for this, although at this point it looks more like advisories. There is much more uncertainty East of the Divide. The GFS continues to split the system and only has light precipitation. The European is more bullish but even it has some splitting. For now, we kept QPF on the light side. We also have the same problem with temperatures, with some areas having a 20 degree spread in guidance. Again, a lot will depend on potential snow cover and the NAM looks too cold again. For now, we blended the guidance. .LONG TERM...Tuesday through Friday Northwest flow aloft on Tuesday with a weak weather system in the flow. This would produce some light snow in the mountains. Scattered light snow may occur Tuesday in the central and south per some of the models. Will keep low chance going for now and see how things look in time. Wednesday looks dry east of the divide and breezy to windy. In the west, a moist west northwest flow will occur. A good chance of snow in the western mountains with some snow in the western valleys Wednesday and Wednesday night. Thursday looks dry for most places with lingering light snow possible in the mountains. High temperatures Tuesday through Thursday will be more like what December temps should be, with mainly 30s to around 40 at the lower elevations with teens and 20s in the mountains. The GFS and ECMWF models are trending toward a developing weather system in the Great Basin late Thursday night through Friday. The track in progressive for now, but an upper low may develop in time. Will be watching this weather pattern in the coming days. At this time, the west and south would be the favorable locations for snow, with the central zones on the northern edge of the snow. This may well change in time, so stay tuned. High temps Friday will only be in the 20s to around 30 Friday with teens to lower 20s in the mountains. && .AVIATION...12Z Issuance Low clouds and areas of fog, producing MVFR to LIFR conditions, will occur in the north and east central trough 17Z. This will continue through 17Z at least and will impact KCPR, KWRL, and KCOD terminal forecasts. Otherwise, VFR conditions will occur today and tonight. Wind speeds will be on the increase at many terminal sites from late morning through 12Z Sunday. Wind gusts over 40 knots will be common. Snow will develop in the northern WY mountains after 03Z and continue through 12Z Sunday with some mountain obscuration. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Strong to high winds will occur across many areas today, especially in the lee of the mountain ranges and from the Green and Rattlesnake Range through Natrona County today and tonight. Relative humidity should remain above critical levels for the most part. Mixing and smoke dispersal will be generally fair to poor in the afternoon but locally good in the lee of the Absarokas. A cold front dropping southward will bring colder weather late tonight and Sunday along with the chance of snow showers. && .RIW WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 6 AM this morning to 6 AM MST Sunday for WYZ002-003. High Wind Warning from 3 PM this afternoon to 6 AM MST Sunday for WYZ019-020. High Wind Warning from 3 PM this afternoon to 8 AM MST Sunday for WYZ017-018. High Wind Warning from 11 AM this morning to 8 AM MST Sunday for WYZ016. High Wind Watch from late tonight through Sunday afternoon for WYZ010. High Wind Watch from late tonight through Sunday morning for WYZ004-006. High Wind Warning from 11 AM this morning to 6 AM MST Sunday for WYZ015. && SHORT TERM...Hattings LONG TERM...AR AVIATION...AR FIRE WEATHER...Hattings
Hazardous weather outlook, Dec 4, 4:11 AM MST, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 411 AM MST Sat Dec 4 2021 WYZ001>020-022>030-051200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 411 AM MST Sat Dec 4 2021 ...High Wind Warning is in effect for portions of northern and central Wyoming through 6AM Sunday... ...High Wind Watch is in effect for northern Johnson County from 5AM Sunday through 3PM Sunday... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Strong to high winds are likely for portions of the area, especially this afternoon and tonight. Please see High Wind Watches and Warnings for details. Snow showers will spread into northern Wyoming after midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday...Strong to high winds continuing for portions of northern and central Wyoming. Again, please see High Wind Watches and Warnings for details. Snow showers may bring slick roads to the northern half of the area. Monday and Monday night...A chance of snow in the west. Wednesday...A chance of snow in the west. Thursday night and Friday...A chance in the south and central. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions.
In the hours before
Special weather statement, Dec 4, 3:09 AM MST, 5 hours before
Special Weather Statement National Weather Service Riverton WY 309 AM MST Sat Dec 4 2021 WYZ028>030-050000- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Rock Springs, Green River, and Wamsutter 309 AM MST Sat Dec 4 2021 ...Gusty Winds for Sweetwater County tonight into Sunday... This is a special weather statement from the National Weather Service Office in Riverton. * WHAT...West to northwest winds 25 to 35 mph with gusts 50 to 55 mph. * WHERE...Sweetwater County * WHEN...Late Saturday night into early Sunday afternoon. * ADDITIONAL DETAILS...Mainly to transportation. Expect control issues with light and high profile vehicles, including campers and tractor trailers.
Special weather statement, Dec 4, 4:14 AM MST, 3 hours 55 minutes before
Special Weather Statement National Weather Service Riverton WY 414 AM MST Sat Dec 4 2021 WYZ003>006-010-011-020-041700- Cody Foothills-North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Northeast Johnson County- Southeast Johnson County-Natrona County Lower Elevations- Including the cities of Clark, Cody, Meeteetse, Basin, Greybull, Lovell, Powell, Shell, Thermopolis, Ten Sleep, Worland, Buffalo, Kaycee, and Casper 414 AM MST Sat Dec 4 2021 ...Patchy Fog Possible This Morning... This is a special weather statement from the National Weather Service Office in Riverton. * WHAT...Patchy fog with visibilities as low as a half a mile. * WHERE...Big Horn Basin and lower elevations of Johnson County and Natrona County. * WHEN...Through 10 AM Saturday Morning. * ADDITIONAL DETAILS...With temperatures below freezing in some areas, light freezing fog could may slippery road conditions. Please drive carefully this morning.
Nearby
High Wind Watches in Wyoming, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.